MAUDE Adverse Event Report: WELCH ALLYN INC WIFI CSM,NIBP,COVIDIEN, SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC WIFI CSM,NIBP,COVIDIEN, SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 75CT-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for investigation.Further investigation could not be performed to determine the root cause.Additional attempts were made to obtain the power supply.But no response was received.The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, pediactric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.This product is available for sale only upon the order of a physician or licensed health care professional.According to the user manual."the connex spot monitor can be mounted on the ms3 classic mobile stand, mobile work surface (mws) stand, accessory power management (apm) stand, desktop stand (dst), or wall mount.This power supply connects directly to the mains outlet".The apm is an accessory stand with work surface, power supply for enhanced device run time, and organizational bins to arrange sensors and cables for available parameters.For protection against shock, electrically powered welch allyn medical devices are designed, validated and manufactured per the isolation standards in "iec 60601-1".The standard is referenced in the instructions for use.This assures that the mains power is isolated to prevent injury to the patient and user from the mains electrical power.From the images received it appears that the internal battery in the apm stand likely overheated and caught fire, this could contribute to a serious injury or death, if the malfunction were to recur.Therefore, hillrom considers this complaint a reportable malfunction.If any additional relevant information is received regarding this incident, it will be submitted in a supplemental report.
 
Event or Problem Description
The customer reported the csm/apm unit started 'popping' in a patient room then the patient smelled electrical burning smell, coming from a vitals device.A nurse then wheeled the device out of the room and down the hall to a safe place when the device burst into flames.There was no adverse event reported.This incident was captured under complaint ref # (b)(4).

Brand Name
WIFI CSM,NIBP,COVIDIEN, SURETEMP,PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key20757574
Report Number1316463-2024-00153
Device Sequence Number15593820
Product Code MWI
UDI-Device Identifier00732094209518
UDI-Public732094209518
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number75CT-B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown